MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135161
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during insertion, the guidewire could not be implanted and passed through the puncture needle tip after successful needle insertion.The guide wire was stuck.The catheter was not repaired, there was no leak, no cleaning agent used on the device, tego was not utilized, no luer adapter issue and the insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force required to remove the guide wire.The guide wire was not frayed/coiled/unraveled.The guide wire was still intact.No resistance noted when inserting the guide wire.No visible defect/damage noted with the needle.The guide wire and needle used were the ones included in the kit.The dimension of the needle and the guide wire matched what was indicated on the label.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other products being utilized with the device.No other defects/damages found on the product.The guide wire and needle were withdrawn together.Implantation was successful after replacement of package with the same product id (identifier) and batch number on the same day and the procedure was completed.There was no blood loss.No intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during insertion, the guidewire could not be implanted and passed through the puncture needle tip after successful needle insertion.The guide wire was stuck.The catheter was not repaired, there was no leak, no cleaning agent used on the device, tego was not utilized, no luer adapter issue and the insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force required to remove the guide wire.The guide wire was not frayed/coiled/unraveled.The guide wire was still intact.No visible defect/damage noted with the needle.The guide wire and needle used were the ones included in the kit.The dimension of the needle and the guide wire matched what was indicated on the label.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other products being utilized with the device.No other defects/damages found on the product.The guide wire and needle were withdrawn together.Implantation was successful after replacement of package with the same product id (identifier) and batch number on the same day and the procedure was completed.There was no blood loss.No intervention/treatment required as a result of the event.There was no patient injury.
 
Event or Problem Description
According to the reporter, during insertion, the guidewire could not be implanted and passed through the puncture needle tip after successful needle insertion.The guide wire was stuck.The catheter was not repaired, there was no leak, no cleaning agent used on the device, tego was not utilized, no luer adapter issue and the insertion site was not treated prior to product placement.No tools used to remove the guide wire.No excessive force required to remove the guide wire.The guide wire was not frayed/coiled/unraveled.The guide wire was still intact.No visible defect/damage noted with the needle.The guide wire and needle used were the ones included in the kit.The dimension of the needle and the guide wire matched what was indicated on the label.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other products being utilized with the device.No other defects/damages found on the product.The guide wire and needle were withdrawn together.Implantation was successful afterreplacement of package with the same product id (identifier) and batch number on the same day and the procedure was completed.There was no blood loss.No intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one catheter and a guidewire.The guidewire was bent in places supporting the customer complaint of difficulty to remove from the puncture needle.It was reported that the guide wire was unable to be withdrawn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15382325
Report Number3009211636-2022-00270
Device Sequence Number5797492
Product Code MPB
UDI-Device Identifier10884521006355
UDI-Public10884521006355
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number8888135161
Device Catalogue Number8888135161
Device Lot Number2113300202
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer04/11/2023
04/21/2023
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date04/17/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown